Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 54, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 4, 2005, 6:03 PM CDT for Gillespie County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 6:03 PM CDT (23:03 UTC)
- Expired
- Aug 4, 2005, 8:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 042305 FFWEWX TXC171-050100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 603 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... GILLESPIE * UNTIL 800 PM CDT * AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE WILLOW CITY...DOSS...HARPER AND FREDERICKSBURG SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND NORTHERN GILLESPIE COUNTY WILL PRODUCE VERY HEAVY RAIN WITH AMOUNTS RANGING FROM 1 TO 3 INCHES. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 3025 9881 3050 9859 3051 9931 3029 9930 $$
2 follow-up statements
000 WGUS74 KEWX 042346 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 644 PM CDT THU AUG 4 2005 TXC171-050100- GILLESPIE TX- 644 PM CDT THU AUG 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR GILLESPIE COUNTY... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER GILLESPIE COUNTY. TORRENTIAL DOWNPOURS WERE OCCURRING ALONG HIGHWAY 290 BETWEEN FREDERICKSBURG AND LBJ RANCH. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON FROM THESE STORMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3016 9862 3050 9859 3051 9931 3016 9929 $$
000 WGUS74 KEWX 050047 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 744 PM CDT THU AUG 4 2005 TXC171-050100- GILLESPIE TX- 744 PM CDT THU AUG 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR GILLESPIE COUNTY... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LUCKENBACH...OR ABOUT 9 MILES EAST OF FREDERICKSBURG... LITTLE MOVEMENT WAS INDICATED. FLOODING OF LOW WATER CROSSINGS ARE OCCURRING ON 1376 AND 1888 IN SOUTHERN GILLESPIE. OTHER LOCATIONS IN THE WARNING INCLUDE LBJ STATE PARK. LAT...LON 3016 9862 3050 9859 3051 9931 3016 9929 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 4:46 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 4, 4:46 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 PM CDT THU AUG 4 2005 .UPDATE... UPDATED FORECAST TO TWEAK POPS FOR THIS EVENING BASED ON LATEST RADAR TRENDS AND ADD MENTION OF LOCALLY HEAVY RAINFALL FOR OUR NORTHERN TIER OF COUNTIES. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 347 PM CDT THU AUG 4 2005) DISCUSSION... HIGH ALOFT IS NORTHWEST OF SOUTH CENTRAL TEXAS THIS MORNING...AND IS FORECAST TO BUILD SLOWLY SOUTH AND SOUTHEAST THE NEXT FEW DAYS. IN THE MEANTIME...WEAK LARGE SCALE TROF LINGERS ALOFT OVER THE AREA IN LIGHT WIND FIELD AND IS FORECAST TO DRIFT EAST OF SOUTH CENTRAL TEXAS NEXT WEEK...AS A WEAK SUMMER SUBTROPICAL HIGH SLOWLY EVOLVES OVER THE AREA FROM THE WEST. THROUGH THIS EVENING...THE 500 TO 200 HPA LOW HAS MOVED WEST OF RIO GRANDE...WITH LARGE SCALE TROF OVER AREA. LEFT OVER DAYTIME SHOWERS OR THUNDERSTORMS EXPECTED TO LINGER THROUGH PART OF THE EVENING...THEN DECREASE LATER TONIGHT...EXCEPT FOR NORTH PART OF SOUTH CENTRAL TEXAS...OVER THE HILL COUNTRY...WHERE MESO BOUNDARY TO THE NORTH MAY KEEP SHOWERS ACITIVE A LITTLE LONGER. ON FRIDAY THROUGH SUNDAY...TROF CONTINUES AT 700 TO 250 HPA OVER THE AREA. THIS PATTERN COMBINED WITH DAYTIME HEATING SUPPORTS CONTINUED SUMMER DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS FRIDAY THROUGH SUNDAY. ON MONDAY...700 TO 250 HPA TROF IS FORECAST TO DRIFT SLOWLY EAST. LAST SEVERAL FORECAST CYCLES CONT TO SHOW THE MONDAY UPPER LEVEL TROF NEAR ENOUGH TO SOUTH CNTRL TX TO WARRANT MENTION OF WDLY SCT SHOWERS OR THUNDERSTORMS MONDAY. BY TUESDAY TO THURSDAY OF NEXT WEEK...FORECASTS SHOW RIDGE ALOFT SLOWLY BUILDING OVER THE AREA FROM THE WEST. WILL KEEP ISOLATED TO WDLY SCT SHOWERS OR THUNDERSTORMS OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS TUESDAY TO THURSDAY... CLOSER TO WEAK LOW ALOFT FCST TO BE EAST OF SOUTH TEXAS. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/13/PM
Hazardous weather outlook, Aug 4, 5:13 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT THU AUG 4 2005 TXZ171>173-183>194-202>209-217>225-228-051015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING OVER MAINLY THE NORTHERN HALF OF SOUTH CENTRAL TEXAS AND ALONG THE RIO GRANDE PLAINS. SOME OF THESE STORMS COULD MOVE VERY SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE BRIEF FLOODING OF SMALL STREAMS AND URBAN AREAS. GUSTY WINDS ARE ALSO POSSIBLE IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:36 PM CDT | Flash Flood Warning | EWX | Gillespie | 114 min |
| Aug 4, 1:01 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Aug 4, 2:02 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 4, 4:53 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Aug 4, 5:18 PM CDT | Flash Flood Warning | EWX | Williamson | 117 min |
| Aug 4, 5:42 PM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.